I have been on thyroxine for 17 years I have not felt we'll for a while. It improved when I went from 125 mg of levo to275 mg of levo slowly

On dr s advice.

I still feel lethargic and have weight issues although the brain fog has lifted somewhat. I see my gp and dr s next week and wonder if adding t3 to the mix would help

Latest blood test results taken at 8.55 although stupidly onaoto pilot took my levo at 8am

Tsh less than 0.05

T4 21(9.0-25)

T3 6.8 (3.5-6.5)

In may 2013, t4 130. (59-154). T3. 7.0 (3.1-6.8). Tsh suppressed

4 Replies

  • Hi, Lisbeth1, this result since you've taken levo is not informative.

  • I am just another patient, not a medic, but it would seem to me that your T3 doesn't need any boosting. Both tests show it is over the top of range and your T4 is good on both tests, so it doesn't appear to me that you are experiencing a conversion problem of T4 to T3. Thats a mighty leap from 125 to 275 and with a suppressed TSH and over range levels of T3, my opinion would be that you are a bit over medicated.

    Someone else may be able to help you on symptoms, but I think it may be that too much levo can cause symptoms as well but I am not sure whether these are the same as too little levo.

    Have you had any other tests done, i.e. Vitamin D, folate, ferritin, B12, coeliac, etc?.

    I wouldn't imagine that taking your tablets 50 or so minutes before the test would have had time to show up in the blood, but perhaps someone else can comment on this.

  • Hi Lizbeth. Your tests look like you have gone hyperthyroid which although counter intuitive because you could be rushing around a little manically can be exhausting! Are you sleeping less and feeling weird at all? 275mg is the highest I have ever heard of too... Your doctor should probably drop you to 250mg, repeat tests after 2 weeks and see how you feel

  • Jan4363's is a great answer and contains much of what I was going to say :D Too much levo can indeed cause symptoms but there is a difference between 'too much' and 'too much for the body to handle'. It's difficult to know which is the case here, but it could well be 'too much'.

    It could be that there is a high level of reverse t3 that is blocking the thyroid hormone receptors so, even though t3 is high, the body isn't able to use enough of it. The solution is usually t3 for a period of time and then gradually reintroduce t4, making sure the environment is good. A good environment requires good iron and ferritin levels and good levels of the others you mentioned. Also selenium is very important for conversion to t3 rather than rt3. It might not be too much t4 per se, but rather too much for the body to handle at the moment. Such a tricky business! I have had to resort to t3 only because of this.

    It's also worth remembering that the blood tests show what is in the blood but not what is going on in the cells. If the body isn't using the t3, it might build up in the blood (same with t4), but I would expect this more with t3 rather than levo. Of course I'm no doctor, just an ex mad scientist :D

    Dr S is very good so hopefully he will be able to 'tweak' things a little :) He usually tries high dose t4 first before trying other things because then the patient can get it easily on prescription without having to fork out for a private prescription. I wish I could afford to see him. One day I will! :)

You may also like...